Hail, Bossier
- When
- April 27, 5:30 PM CST
- Where
- Bossier County, 1.81 mi SW of Adner
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.550, -93.620
Hail was reported in the Dogwood subdivision area south southwest of Red Chute.
A cold front pushed through the Four State Region during the evening hours of April 27th. Supercell type thunderstorms developed along the frontal boundary with some hail noted with the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A cold front pushed through the Four State Region during the evening hours of April 27th. Supercell type thunderstorms developed along the frontal boundary with some hail noted with the storms. The pre-frontal atmosphere was moderately unstable but cold air aloft was sufficient enough for vigorous updrafts to form and therefore the development of hail. One of these supercell thunderstorms spawned a tornado in Bienville Parish that uprooted and snapped several trees in an unpopulated area of the parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 27, 2:10 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT SAT APR 27 2013 .DISCUSSION... CURRENT ANALYSIS SHOWS A COLD FRONT MOVING SLOWLY EAST ACROSS WESTERN PORTIONS OF THE AREA WITH A UPPER LOW OVER MISSOURI. THE UPPER LOW WILL CONTINUE TO DRIFT EAST INTO THE OHIO VALLEY BY SUNDAY MORNING. THIS WILL ALLOW THE COLD FRONT TO CROSS THE CWA TONIGHT ...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP. BEST CHANCE WILL BE ACROSS SOUTHERN AREAS...WHERE THE INSTABILITY IS HIGHEST. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL AND WIND THE PRIMARY CONCERNS. THE FRONT IS EXPECTED TO SLOW ON SUNDAY AND THIS MAY PROVIDE A FOCUS FOR LINGERING PRECIPITATION IN THE SOUTHEAST ZONES. WEAK HIGH PRESSURE WILL FINALLY BUILD OVER THE FOUR STATE REGION BY SUNDAY NIGHT. ON MONDAY...THE HIGH WILL SHIFT IN THE GULF OF MEXICO BRINGING BACK SOUTHERLY SURFACE WIND. THIS WILL ALLOW AFTERNOON TEMPERATURES TO REACH THE 80S AREA WIDE MONDAY THROUGH WEDNESDAY. A FEW SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE SOUTHEAST ZONES TUESDAY AND WEDNESDAY AS DEEPER MOISTURE BEGINS TO RETURN. NEXT BIG CHANGE IN THE WEATHER WILL BEGIN WEDNESDAY NIGHT INTO THURSDAY AS A UPPER LEVEL TROUGH DIGS SOUTHEAST INTO THE SOUTHERN ROCKIES. COLD FRONT WITH THIS SYSTEM WILL REACH CENTRAL OKLAHOMA WEDNESDAY NIGHT...AND WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP. WILL KEEP POPS AT HIGH CHANCE...AS MODELS STILL HAVING A TIMING ISSUE. CURRENT RUN IS ABOUT 6 TO 12 HOURS SLOWER THAN THE PREVIOUS... SO WILL KEEP CHANCES AREA WIDE THROUGH THURSDAY...AND A CHANCE IN THE EAST THURSDAY NIGHT. THIS SYSTEM IS EXPECTED TO BRING BELOW NORMAL TEMPERATURES OF AT LEAST 10 TO 15 DEGREES BY LATE NEXT WEEK. && .AVIATION... COLD FRONT HAS MOVED SE OF AN IDABEL OK TO MOUNT PLEASANT TO TYLER TX LINE...PASSING THROUGH KTYR AND ALMOST THROUGH KGGG/KTXK AS OF 1930Z. SCATTERED SHOWER ACTIVITY DEVELOPING IN ITS ADVANCE WITH COVERAGE VERY ISOLATED ATTM. SCATTERED TS ACTIVITY STILL ANTICIPATED INVOF THE COLD FRONT AS IT MARCHES EAST. TSRA POSSIBLE BY 21Z AT KSHV...WITH KELD/KMLU/KLFK BEING IMPACTED AOA 28/00Z. MAINLY MVFR CEILINGS THIS AFTERNOON WITH SW WINDS 10-15 KTS. EXPECT WNW WINDS WITH FROPA AT KSHV AOA 27/23Z AND KLFK/KELD/KMLU BY 28/06Z. VFR FLIGHT CONDITIONS EXPECTED OVERNIGHT WITH A RETURN TO MVFR...POSSIBLY IFR CONDITIONS BY 29/12Z...ESPECIALLY AT KLFK. SHOULD SEE IMPROVEMENT TO VFR BY MID MORNING AND DECREASING CLOUDS. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 80 57 82 60 / 30 10 0 10 10 MLU 60 77 56 82 58 / 40 30 0 10 10 DEQ 48 77 50 81 55 / 20 0 0 10 10 TXK 52 78 56 81 60 / 20 0 0 10 10 ELD 53 76 52 82 57 / 40 10 0 10 10 TYR 56 81 60 80 60 / 20 10 10 0 0 GGG 56 81 58 80 59 / 30 10 10 0 0 LFK 63 82 60 81 60 / 40 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SAT APR 27 2013 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-281100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- 1158 AM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION. A WEAK UPPER LEVEL DISTURBANCE COMBINED WITH A COLD FRONT WILL HELP CREATE THE CONVECTION. A STRONG INVERSION WILL LIKELY KEEP THUNDERSTORM ACTIVITY FROM BEING TOO STRONG...SO AT THIS TIME IT APPEARS THAT SEVERE WEATHER ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS WILL BE LIMITED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS WILL RETURN TO THE REGION LATE WEDNESDAY INTO THURSDAY ALONG AND AHEAD OF ANOTHER STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON INTO TONIGHT ACROSS THE REGION. ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153- 165>167-281100- LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1158 AM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS A WEAK UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT AS IT MOVES ACROSS THE REGION. THERE IS A SLIGHT CHANCE THAT SOME OF STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE LIKELY TIME FOR THE SEVERE WEATHER WOULD BE LATE THIS AFTERNOON INTO THE EARLY EVENING ALONG THE ADVANCING COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS WILL RETURN TO THE REGION LATE WEDNESDAY INTO THURSDAY ALONG AND AHEAD OF ANOTHER STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS DEEP EAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA AS WELL AS SOUTH CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT SAT APR 27 2013
TXZ150>153-280030-
NACOGDOCHES-PANOLA-RUSK-SHELBY-
629 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND SHELBY...
IN NORTHEAST TEXAS...
PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
CARTHAGE...GARRISON...TENAHA...TIMPSON AND TRAWICK...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF TRAWICK...OR 17
MILES NORTH OF NACOGDOCHES...MOVING EAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05The Shreveport radar (KSHV), 23 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
1 hail, 1 tornado. Local standard time, as filed.
Hail was reported in the Dogwood subdivision area south southwest of Red Chute.
An EF1 tornado uprooted and snapped several hardwood and softwood trees along Mamie Murphy Road, Old Sparta Road and Kepler Road. The path length was 2.28 miles while the path width was 0.5 miles with maximum winds estimated to be near 100 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2013Every state in 2013This day in weather historyThe tornado archive for Louisiana, 2013Warnings in Louisiana, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439062, 439067.